Alert archive / South Carolina / Flash Flood Warnings in 2024
Flash Flood Warning 53, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Nov 7, 2024, 3:36 AM EST for Bamberg County, Orangeburg County, South Carolina. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2024, 3:36 AM EST (08:36 UTC)
- Expired
- Nov 7, 2024, 5:30 AM EST
- In force
- 114 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bamberg County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:00 AM EST | FLASH FLOOD | 3 Nw Ehrhardt, SC | Corrects previous flash flood report from 3 NW Ehrhardt. SC Dept of Public Safety reports roadway flooding on Ehrhardt Rd at the intersection of Home Place Trail. Flooding due to McMillian Branch culvert beneath the intersection. Time estimated from radar. |
| Nov 7, 5:00 AM EST | FLASH FLOOD | 3 Nw Ehrhardt, SC | SC Dept of Public Safety reports roadway flooding on Ehrhardt Rd at the intersection of Home Place Trail. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 84 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
593
WGUS52 KCAE 070836
FFWCAE
SCC009-075-071030-
/O.NEW.KCAE.FF.W.0053.241107T0836Z-241107T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
336 AM EST Thu Nov 7 2024
The National Weather Service in Columbia has issued a
* Flash Flood Warning for...
Southeastern Bamberg County in central South Carolina...
Southeastern Orangeburg County in central South Carolina...
* Until 530 AM EST.
* At 336 AM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Holly Hill, Branchville, Bowman, Santee State Park, Rivers Bridge
State Park, Santee, Ehrhardt, Eutawville, Vance, Mill Creek Marina
and Campground, Indian Bluff Recreation Park, Eautaw Springs,
Blounts Landing and Rocks Pond Campground and Marina.
This includes the following highways...
Interstate 95 between mile markers 85 and 99.
Interstate 26 between mile markers 162 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Most flooding deaths occur in vehicles. Never drive through a
flooded roadway or around barricades. Turn around, don't drown.
Flooded roadways are nearly impossible to see at night. Avoid
traveling in this area. Turn around, don't drown.
&&
LAT...LON 3341 8061 3356 8049 3354 8045 3350 8046
3344 8039 3343 8035 3344 8022 3330 8025
3327 8030 3326 8043 3328 8048 3333 8050
3313 8090 3309 8088 3306 8090 3310 8094
3303 8108 3306 8113 3307 8110 3317 8112
FLASH FLOOD...RADAR INDICATED
$$
CRL1 follow-up statement
649
WGUS72 KCAE 071030 RRA
FFSCAE
Flash Flood Statement
National Weather Service Columbia SC
530 AM EST Thu Nov 7 2024
SCC009-075-071040-
/O.EXP.KCAE.FF.W.0053.000000T0000Z-241107T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bamberg SC-Orangeburg SC-
530 AM EST Thu Nov 7 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN BAMBERG AND
SOUTHEASTERN ORANGEBURG COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM EST Thursday for
portions of east central Georgia and central South Carolina.
&&
LAT...LON 3341 8061 3356 8049 3354 8045 3350 8046
3344 8039 3343 8035 3344 8022 3330 8025
3327 8030 3326 8043 3328 8048 3333 8050
3313 8090 3309 8088 3306 8090 3310 8094
3303 8108 3306 8113 3307 8110 3317 8112
$$
CRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 3:20 AM EST, 16 minutes earlier.
Area forecast discussion, Nov 7, 3:20 AM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
320 AM EST Thu Nov 7 2024
.SYNOPSIS...
Rainfall remains through today before pushing off to the south
and east this evening. Moisture may linger over the region through
the long term with at least a slight chance of rain on several
days.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Message(s):
- Flash Flooding is ongoing and will continue to be possible,
mainly south of I-20, mainly through this morning.
- Heaviest rain expected to shift into the Lowcountry by this
afternoon.
Strong moisture convergence continues south of I-20 with
a tight theta-e gradient in place along a line from Barnwell
county through lower Richland/western Sumter counties. This has
led to training cells over this area with MRMS estimating
maximum of around a foot of rain in what is shaping up to be a
incredibly anomalous event, especially for the month of November
which is typically one of our drier months. Ongoing flash
flooding at this time as widespread heavy rainfall continues
south of I-20. Water vapor observations early this morning do
indicate that some drier air is pushing into central Georgia
aloft and as the robust shortwave that is pivoting through the
area shifts to the east, slowly we will also see the heaviest
rain likely shift into the Lowcountry. Obviously with the amount
of rain already received, however, any additional rainfall
really just furthers the flash flooding threat. While rain rates
have decreased since earlier this evening with the rain becoming
less convective with a loss of daytime heating, noted by a lack
of lightning, there still remains pockets of rainfall of 1-2
inches per hour. Even with the heaviest rain tapering off by
sunrise, there will still likely be substantial flooding of
roads in the area previously mentioned. Do not drive around any
barricades and heed all road closures.
HiRes guidance continues to favor weakening rain rates over the
next several hours but there will be chances for scattered
showers redeveloping today with plentiful moisture, however,
PWATs will decrease as the moisture flux shifts southeast of the
area. Will have to continue to monitor for flooding concerns
with the substantial rainfall received overnight. Low clouds
linger through the day which will likely keep the area stable to
prevent widespread thunderstorm development, although an
isolated storm remains possible. High temperatures in the low to
mid 70s. Temperatures remain warm overnight with lows in the mid
60s with continued low clouds.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Key Message(s):
- Isolated showers remain possible.
A weak surface cold front will be situated across the forecast
area through much of the short term period. There will still be
enough moisture along this front to keep isolated to scattered
showers in the area, especially over the eastern cwa and into
the coastal plain. Any rain chances diminish by Friday evening,
with a dry forecast then expected through the night. Temperatures
will still be above normal through Friday with highs in the 80s.
Cooler air then begins to push in from the north Friday night,
bringing overnight lows back into the 50s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Key Message(s):
- Low chances of rain for much of the long term
Front moves south Saturday, bringing cooler and slightly drier
air in for Saturday. Highs range from the upper 60s north to
the middle 70s. Sunday will see some moisture return ahead of
a weak trough, bringing a brief period of isolated rain again.
To start off the work week, drier conditions are expected to
prevail through mid-week. Above normal temperatures continue to
be favored in the long term.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Restrictions Likely at all Terminals through the TAF Period....
Widespread restrictions in place, although they have been
bouncing around early this morning. Widespread IFR ceilings with
continued visibility restrictions in showers through this
morning. While widespread rain will likely taper off this
morning into the afternoon, low clouds will linger with models
continuing to favor IFR ceilings and MVFR visibilities through
the day. While there may be a brief break in IFR conditions,
have continued them through the end of the TAF as there is
relatively high confidence in IFR ceilings and visibilities
tonight.
EXTENDED AVIATION OUTLOOK...Lingering low moisture will lead to
the potential for early morning restrictions into the weekend.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...Flood Watch through this evening for SCZ018-025-030-035-041-
135>137.
GA...Flood Watch through this evening for GAZ040-063>065-077.
&&In the hours before
Local storm report, Nov 6, 11:07 PM EST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1107 PM EST Wed Nov 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Flash Flood 7 W Saint Matthews 33.67N 80.90W
11/06/2024 Calhoun SC Dept of Highways
SCDPS Website reported roadway flooding on
I-26 just past Exit 136 near previous flash
flood report.
1025 PM Flood 6 ESE Wilkinson Heights 33.45N 80.73W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS Website reported flooding on roadway
near the intersection of Millennium Drive
and Global Drive.
1002 PM Flash Flood 5 NE Norway 33.49N 81.06W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS Website reports roadway flooding near
the intersection of Todd Creek Road and
Scallion Road.
&&Local storm report, Nov 7, 12:23 AM EST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1223 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM Flash Flood 4 ENE Norway 33.48N 81.07W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS website reports roadway flooding near
the intersection of Middle Willow Rd and
Albee Ln.
&&Local storm report, Nov 7, 12:26 AM EST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1226 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM Flash Flood 3 W Livingston 33.56N 81.17W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS website reports roadway flooding at
the intersection of Ninety Six Rd and Meadow
Farm Rd.
&&Local storm report, Nov 7, 12:30 AM EST, 3 hours 6 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Columbia SC
1230 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Flash Flood 3 W Livingston 33.56N 81.17W
11/06/2024 Orangeburg SC Dept of Highways
Corrects previous flash flood report time
from 3 W Livingston. SCDPS website reports
roadway flooding at the intersection of
Ninety Six Rd and Meadow Farm Rd.
&&Local storm report, Nov 7, 12:33 AM EST, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
1233 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM Flash Flood 5 ENE North 33.63N 81.02W
11/06/2024 Orangeburg SC Dept of Highways
SCDPS website reports roadway flooding at
the intersection of Bull Swamp Rd and
Woodhaven St.
&&Local storm report, Nov 7, 2:40 AM EST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
240 AM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM Flash Flood 7 NNW Edisto 33.57N 80.95W
11/07/2024 Orangeburg SC Dept of Highways
SCDPS website reports Roadway Washout on
Oakmont Dr.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 7:12 PM EST | Flash Flood Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 5 hr |
| Nov 6, 8:04 PM EST | Flash Flood Warning | CAE | Bamberg, Barnwell, Orangeburg | 3 hr |
| Nov 6, 9:19 PM EST | Flash Flood Warning | CAE | Aiken, Barnwell, Orangeburg | 2 hr |
| Nov 6, 10:19 PM EST | Areal Flood Advisory | CAE | Calhoun, Clarendon, Kershaw, Orangeburg, Richland, Sumter | 116 min |
| Nov 6, 10:51 PM EST | River Flood Warning | CAE | Orangeburg | 4 days |
| Nov 6, 11:31 PM EST | Flash Flood Warning | CAE | Bamberg, Calhoun, Clarendon, Lexington, Orangeburg, Richland and 1 more | 6 hr |
| Nov 7, 1:19 AM EST | Areal Flood Advisory | CAE | Bamberg, Barnwell, Orangeburg | 48 min |
| Nov 7, 2:07 AM EST | Flash Flood Warning | CAE | Bamberg, Barnwell, Orangeburg | 2 hr |
| Nov 7, 3:42 AM EST | Areal Flood Advisory | CAE | Calhoun, Kershaw, Lee, Lexington, Richland, Sumter | 2 hr |
| Nov 7, 5:24 AM EST | Areal Flood Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lexington and 3 more | 7 hr |
| Nov 7, 7:43 AM EST | Areal Flood Warning | CAE | Bamberg, Orangeburg | 7 days |
| Nov 7, 12:44 PM EST | Areal Flood Warning | CAE | Bamberg, Barnwell, Calhoun, Orangeburg, Richland | 5 hr |
Nearby
Flash Flood Warnings in South Carolina, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.